Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 118, NWS Jackson, MS

December 23, 20144 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 23, 2014, 3:00 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2014, 3:00 PM CST (21:00 UTC)
Expired
Dec 23, 2014, 6:00 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WGUS54 KJAN 232100
FFWJAN
MSC031-065-073-091-240000-
/O.NEW.KJAN.FF.W.0118.141223T2100Z-141224T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...COLUMBIA...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...
  NORTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 600 PM CST

* AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOCIETY
  HILL...CARSON...MORGANTOWN...HOLLY SPRINGS...GOSS AND BUNKER HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3112 8995 3113 9000 3113 9001 3117 9002
      3117 9003 3130 9005 3146 8989 3176 8961
      3178 8941 3148 8941 3123 8967 3107 8993

$$

CME
1 follow-up statement
159 
WGUS74 KJAN 232309
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CST TUE DEC 23 2014

MSC031-065-073-091-240000-
/O.CON.KJAN.FF.W.0118.000000T0000Z-141224T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
509 PM CST TUE DEC 23 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
COVINGTON...SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN LAMAR AND
MARION COUNTIES...

AT 507 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST SEVERAL HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MELBA...
SOCIETY HILL...CARSON...SANFORD...GOSS...BUNKER HILL...IMPROVE...
SUMRALL AND COLLINS

MODERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR 
THE NEXT HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3112 8995 3113 9000 3113 9001 3117 9002
      3117 9003 3130 9005 3146 8989 3176 8961
      3178 8941 3148 8941 3123 8967 3107 8993

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 10:37 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 23, 10:37 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CST TUE DEC 23 2014

...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA...

.UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560
UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION
THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI.

.DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR
MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF
COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER.
WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD...
BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED
FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH
OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED
MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES
ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH
THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF
150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES.
NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA
BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES
GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND
LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER
POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE
HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG
TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI.

THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE
MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE
PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL
REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE
DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/

&&

.PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/
SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN
INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO
EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE
COLDER DRIER AIR INTO THE REGION.  LIGHT RAIN WILL CONTINUE INTO
WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER
TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY
REMAINING MOISTURE OVER THE AREA.  CLOUDS WILL LIKELY LINGER OVER
MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY
CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS
EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/

LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE
TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS
DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF
CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT.

BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS
INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE
DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY
INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN
THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS
WELL.

BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL
CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY
CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE
CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS
AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER
UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET
EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY
NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF
ZONES THIS PERIOD CONSIDERING TRENDS.

THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A
MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET
STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST.
HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL
OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS
MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY
ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK
BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH
THE END OF THE EXTENDED PERIOD.

THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD
EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY
NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF
THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT
REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY
INTERESTED. /BB/

&&

.AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING
OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW
STRATUS...FOG...AND ISOLATED CONVECTION.  THE FOG WILL DISSIPATE
THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL
LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES
THROUGH MUCH OF THE NEXT 24 HOURS.  WITH THE EXCEPTION OF KGLH AND
KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM
THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI.
THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST
THROUGH THE AREA LATER TODAY.  INCREASING CONVECTION THROUGH THE
PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN
OBSERVED ON STATION. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CST TUE DEC 23 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-241615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615-
CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL
ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND
HAIL ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ052-056>058-062>066-072>074-241615-
LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TODAY

THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME
STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

21

&&

...HAZARD LEGEND...

*TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2
 OR GREATER.
*SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES
POSSIBLE.

*SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS
 WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR
 LARGER HAIL.
*SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
 ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
 LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR
 GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 23, 1:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             2 ENE MEEHAN            32.35N 88.83W
12/23/2014  E1.00 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            REPORT OF NICKEL TO QUARTER SIZE HAIL IN WESTERN
            LAUDERDALE COUNTY.

&&

DCOX
Local storm report, Dec 23, 2:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TORNADO          2 ESE COLUMBIA          31.24N 89.81W
12/23/2014                   MARION             MS   EMERGENCY MNGR

            REPORTS OF POWERLINES DOWN AT THE INTERSECTION OF HIGHWAY
            98 AND COLUMBIA-PURVIS ROAD. ALSO REPORT OF DEBRIS
            FALLING OUT OF THE SKY.

&&

DCOX
Local storm report, Dec 23, 2:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          COLUMBIA                31.26N 89.83W
12/23/2014                   MARION             MS   TRAINED SPOTTER

            RAIN WRAPPED TORNADO ON THE GROUND. TREES WERE BLWON DOWN
            AND UPROOTED. POSSIBLE STRUCTURE DAMAGE.

&&

DCOX
Local storm report, Dec 23, 2:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          5 ENE IMPROVE           31.36N 89.62W
12/23/2014                   LAMAR              MS   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND IN LAMAR COUNTY HEADING
            TOWARDS SUMRALL. DEBRIS WAS FALLING OUT OF THE SKY.

&&

DCOX
Local storm report, Dec 23, 2:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TORNADO          2 SE COLUMBIA           31.24N 89.81W
12/23/2014                   MARION             MS   TRAINED SPOTTER

            REPORT OF PEOPLE TRAPPED IN HOMES IN COLUMBIA.

&&

DCOX
Local storm report, Dec 23, 2:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          1 SE COLUMBIA           31.24N 89.81W
12/23/2014                   MARION             MS   LAW ENFORCEMENT

            MULTIPLE STRUCTURES DAMAGED INCLUDING A MOBILE HOME PARK
            ON HIGHWAY 98.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:56 PM CSTSpecial Weather StatementJANGrenada29 min
Dec 23, 3:53 AM CSTSpecial Weather StatementJANCovington47 min
Dec 23, 4:36 AM CSTSpecial Weather StatementJANCovington44 min
Dec 23, 5:04 AM CSTSevere Thunderstorm WarningJANJasper, Jones56 min
Dec 23, 6:01 AM CSTSpecial Weather StatementJANLauderdale59 min
Dec 23, 6:44 AM CSTSpecial Weather StatementJANLauderdale46 min
Dec 23, 7:11 AM CSTSpecial Weather StatementJANFranklin44 min
Dec 23, 7:38 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln52 min
Dec 23, 8:38 AM CSTSpecial Weather StatementJANMadison47 min
Dec 23, 10:33 AM CSTSpecial Weather StatementJANWinston27 min
Dec 23, 10:39 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln23 min
Dec 23, 10:46 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston29 min
Dec 23, 10:51 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence39 min
Dec 23, 10:55 AM CSTSpecial Weather StatementJANJefferson30 min
Dec 23, 11:10 AM CSTSevere Thunderstorm WarningJANFranklin, Lincoln45 min
Dec 23, 11:12 AM CSTSevere Thunderstorm WarningJANSimpson33 min
Dec 23, 11:25 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton36 min
Dec 23, 11:57 AM CSTSevere Thunderstorm WarningJANKemper35 min
Dec 23, 12:09 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln66 min
Dec 23, 12:26 PM CSTSevere Thunderstorm WarningJANNoxubee29 min
Dec 23, 12:30 PM CSTTornado WarningJANLawrence, Lincoln35 min
Dec 23, 12:31 PM CSTSevere Thunderstorm WarningJANAdams, Franklin37 min
Dec 23, 12:51 PM CSTSevere Thunderstorm WarningJANLowndes39 min
Dec 23, 12:52 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson38 min
Dec 23, 1:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson43 min
Dec 23, 1:26 PM CSTTornado WarningJANSimpson, Smith34 min
Dec 23, 1:53 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
Dec 23, 1:57 PM CSTTornado WarningJANMarion43 min
Dec 23, 2:33 PM CSTTornado Warning Tornado observedJANCovington, Forrest, Jefferson Davis, Jones, Lamar57 min
Dec 23, 2:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper53 min
Dec 23, 3:20 PM CSTTornado WarningJANJasper, Jones40 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANLauderdale38 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANJones28 min
Dec 23, 3:49 PM CSTTornado WarningJANClarke56 min
Dec 23, 3:51 PM CSTFlash Flood WarningJANJasper, Jones3 hr
Dec 23, 4:09 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Dec 23, 4:25 PM CSTTornado WarningJANLauderdale35 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.